PROGESTERONE DESENSITIZATION FOR SUCCESSFUL IN VITRO FERTILIZATION.
Cisteró-Bahíma A, Garriga MT, Navarro B, Botey E.
USP Institut Universitari Dexeus.
UAB. Barcelona, Spain.
Progesterone induced dermatitis typically occurs in females due to an autoimmune phenomenon to endogenous progesterone. However, it can also be caused by exogenous intake of a synthetic progestin as is the case of patients who receive progesterone during an in vitro fertilization (IVF) treatment. Thus, the aim of this study is to report a clinical case and the potential for progesterone desensitization to treat these cases so as to achieve a successful pregnancy.
We present the case of a 40-year-old woman with no prior history of allergy who presented erythematous pruritic generalized and recurrent episodes of cutaneous eruptions related to IVF treatment with progesterone. She received intravaginal suppositories with 200 mg of progesterone every eight hours (600 mg per day). Skin prick tests (SPT) with standardized extracts of inhalant allergens including latex and food allergens including sesame were done. SPT, intradermal test (IDT) and patch-test to progesterone were also performed. For IVF, progesterone desensitization with increasing doses of Utrogestán® (natural progesterone) administered every 30 minutes via intravaginal suppositories was performed before the embryo transfer. The doses of progesterone administered were: 28.5 mg (0.05 ml), 57.1 mg (0.1 ml), 114.2 mg (0.2 ml), 100 mg (0.17 ml) and 100 mg (0.17 ml).
SPT with standardized extracts of inhalant allergens and food allergens and patch-test to progesterone were negative. However, SPT and IDT to progesterone were positive. Desensitization with increasing doses of Utrogestán® (natural progesterone) was performed successfully before the embryo transfer and the patient achieve a viable pregnancy.
Desensitization to progesterone was successful in this patient culminating in successful pregnancy. Therefore, progesterone desensitization may be used to achieve pregnancy in patients who suffer from hipersensitivity reactions to progesterone.